Alert archive / Colorado / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Denver/Boulder, CO

May 9, 2015Morgan County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at May 9, 2015, 3:07 AM MDT for Morgan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 3:07 AM MDT (09:07 UTC)
Expired
May 9, 2015, 6:00 AM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Morgan County, CO

The radar

The Denver radar (KFTG), 98 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WGUS55 KBOU 090907
FFWBOU
COC087-091200-
/O.NEW.KBOU.FF.W.0003.150509T0907Z-150509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
307 AM MDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MORGAN COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 600 AM MDT
    
* AT 303 AM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NEAR ANTELOPE SPRINGS. THE RAIN IS MOVING NORTH AT 20 
  MPH. BETWEEN ONE AND TWO INCHES OF RAIN HAS ALREADY FALLEN. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BRUSH AND SNYDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND AND OTHER LOW LYING 
SPOTS. THE TOWN OF BRUSH AND HIGHWAY 71 LEADING NORTH OF BRUSH WILL 
EXPERIENCE THE MOST FLOODING. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DO NOT CROSS ROADWAYS THAT ARE COVERED BY 
STANDING OR FLOWING WATER.  

&&

LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349

$$

DANKERS
3 follow-up statements
312 
WGUS75 KBOU 091021
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
421 AM MDT SAT MAY 9 2015

COC087-091200-
/O.CON.KBOU.FF.W.0003.000000T0000Z-150509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
421 AM MDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR
NORTHEASTERN MORGAN COUNTY...

AT 418 AM MDT...SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVER THE 
AREA IN THE NEXT HOUR.  UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN 
AROUND BRUSH. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRUSH AND SNYDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349

$$

RPK
134 
WGUS75 KBOU 091054
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
454 AM MDT SAT MAY 9 2015

COC087-091200-
/O.CON.KBOU.FF.W.0003.000000T0000Z-150509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
454 AM MDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM MDT FOR
NORTHEASTERN MORGAN COUNTY...

AT 453 AM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG 
HIGHWAY 71 NORTH OF SYNDER. UP TO TWO INCHES OF RAIN HAS ALREADY 
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRUSH AND SNYDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349

$$

RPK
006 
WGUS75 KBOU 091157
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
557 AM MDT SAT MAY 9 2015

COC087-091205-
/O.EXP.KBOU.FF.W.0003.000000T0000Z-150509T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN CO-
557 AM MDT SAT MAY 9 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN MORGAN COUNTY WILL EXPIRE
AT 600 AM MDT...

FLOOD WATERS HAVE BEGUN TO RECEDE AND ARE NO LONGER EXPECTED TO POSE 
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 4016 10358 4018 10373 4051 10366 4051 10349

$$

RPK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at May 8, 9:49 PM MDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 8, 9:49 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
949 PM MDT FRI MAY 8 2015

.UPDATE...
ISSUED AT 927 PM MDT FRI MAY 8 2015

BANDS OF MODERATE TO HEAVY RAIN CONTINUE TO MOVE NORTHWARD ALONG
THE INTERSTATE 25 CORRIDOR THIS EVENING. STRONG CONVERGENCE ZONE
SEEMS TO BE ANCHORING THESE STORMS WITH MODERATE TO HEAVY RAIN
OCCURRING. EXPECT THIS TO CONTINUE FOR MUCH OF TONIGHT AHEAD OF
THE APPROACHING STRONG LOW OVER SOUTHERN NEVADA. ADDITIONAL
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL ALSO DRIFT FURTHER
EAST OVER NORTHEAST COLORADO BUT WITH LESS COVERAGE THAN FURTHER
WEST. WILL ADJUST ZONES FOR CURRENT EVENING TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 225 PM MDT FRI MAY 8 2015

STRONG UPPER LEVEL LOW IS CURRENTLY OVER LAS VEGAS MOVING SLOWLY
EASTWARD. AHEAD OF THIS SYSTEM THERE HAVE BEEN A COUPLE OF
DISTINCT WAVES THAT ORGANIZED THE PRECIPITATION TODAY. ONE MOVED
BY EARLIER AND THE SECOND IS MOVING NORTHWARD ACROSS THE FORECAST
AREA RIGHT NOW. THERE IS SOME CLEARING BEHIND THE SECOND WAVE BUT
ALL MODELS HAVE ANOTHER WAVE OF UPPER LEVEL FORCING WILL BE
MOVING NORTH FROM SOUTHEAST COLORADO OVERNIGHT. THIS FEATURE WAS
SEEN NICELY IN THE CIRA SYNTHETIC IMAGERY FROM THE NAM NEST
OVERLAID WITH SOME FORCING FIELDS ON AWIPS. WITH THIS EXPECT
INCREASE IN SHOWER ACTIVITY ACROSS THE PLAINS OVERNIGHT AS SEEN IN
THE HRRR RUNS OF LATE AND INCREASED POPS FROM SOUTH TO NORTH TO
LIKELY BEFORE DECREASING THEM AGAIN LATER TONIGHT FROM SOUTH TO
NORTH. RAINFALL AMOUNTS COULD BE AS HIGH AS AN INCH OR SO IN SOME
AREAS BUT NO REAL FOCUS INDICATED AT THIS TIME TO WARRANT ANY
HYDROLOGY HIGHLIGHTS BEYOND WHAT HAS BEEN PUT OUT AT THIS TIME.

A VERY ACTIVE DAY IN STORE FOR SATURDAY WITH ALL KINDS OF WEATHER
ACROSS THE AREA. MODELS ARE IN GENERAL AGREEMENT IN MOVING THE
UPPER LEVEL LOW NORTHEASTWARD ACROSS THE 4 CORNERS REGION AND INTO
EASTERN COLORADO BY THE END OF THE DAY. THIS WILL BRING OF COURSE
A LARGE AMOUNT OF UPPER LEVEL FORCING WITH IT...FIRST ACROSS THE
MOUNTAINS AND THEN INTO EASTERN COLORADO BY THE AFTERNOON. THE 700
MB LOW INITIALLY STARTS OUT RATHER ELONGATED BUT THEN WITH RAPID
CYCLOGENESIS EAST OF THE MOUNTAINS IT CONSOLIDATES NEAR LIMON
AFTER 00Z/SUNDAY. OROGRAPHIC FLOW WILL NOT BE FAVORABLE IN THE
MOUNTAINS WEST OF THE DIVIDE UNTIL THE UPPER LOW PASSES BY SAT
NIGHT BUT WITH THE STRONG DYNAMICS SHOULD SEE SNOW INCREASE WITH
EMBEDDED THUNDERSTORMS AS THE DAY GOES ON. FOR NOW KEPT THE WATCH
AS IS BUT WOULD LIKELY BE ENOUGH TO HOIST A WARNING ALTHOUGH
LOWERED OVERALL AMOUNTS TO 8 TO 16 INCHES TOTAL. SOME ADDITIONAL
SNOW TONIGHT BUT MORE SCATTERED IN COVERAGE WITH SNOW LEVEL DOWN
TO AROUND 9000 FEET. ON THE PLAINS SHOULD BE A LULL IN THE
PRECIPITATION IN THE MORNING WITH SOME PARTIAL CLEARING THAT COULD
SET THE STAGE FOR SEVERE WEATHER AS THE SYSTEM REDEVELOPS EAST OF
THE MOUNTAINS. BEST CHANCES FOR SEVERE WOULD LIKELY BE MORE TO THE
EASTERN PART OF THE PLAINS BUT COULD GET ALL THE WAY BACK TO THE
URBAN CORRIDOR. THEN UPSLOPE SHOULD INCREASE LATE WITH MORE
WIDESPREAD PRECIPITATION DEVELOPING FROM NORTH TO SOUTH LATER IN
THE AFTERNOON. SNOW CHANCES AT LOWER ELEVATIONS COME LATER IN THE
PERIOD AS COLDER AIR COMES IN ON THE BACKSIDE OF THE SYSTEM.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 225 PM MDT FRI MAY 8 2015

STRONG UPPER LOW WILL MOVE FROM SOUTH CENTRAL COLORADO 00Z SUNDAY TO
SOUTHWEST NEBRASKA 12Z SUNDAY. THE SURFACE LOW WILL TRACK TO THE
NORTHEAST OF THE UPPER LEVEL LOW. STRONG TO SEVERE STORMS MAY LINGER
INTO THE EARLY EVENING HOURS OVER THE PLAINS. AFTER THIS...A
DEFORMATION ZONE WILL DEVELOP ON THE BACKSIDE OF THE LOW.
PRECIPITATION WILL START OFF AS RAIN...BUT QUICKLY TURN TO SNOW
SATURDAY EVENING ACROSS THE PLAINS. UNCERTAIN WHERE THIS ZONE WILL
FORM...BASED ON SLIGHTLY DIFFERENT STORM TRACKS. EXPECT MOST AREAS
TO SEE PERIOD OF SNOW...WITH A SMALL BAND OF 3 TO 6 INCHES OF
SNOWFALL EAST OF I-25 BY SUNDAY MORNING.

RAIN AND SNOW WILL END SUNDAY MORNING AS THE LOW LIFTS NORTHEAST OF
THE REGION. IT WILL BE CLOUDY A COOL BEHIND THE SYSTEM WITH HIGHS
MAINLY IN THE 40S. IT WILL BE SLIGHTLY UNSTABLE IN THE MOUNTAINS
WITH ISOLATED/SCATTERED SNOW SHOWERS. FOR SUNDAY NIGHT...FROST WILL
BE LIKELY MOST LOCATIONS AS SKIES PARTIALLY CLEAR. EXPECT LOW ACROSS
THE AREA TO BE IN THE 20S TO LOWER 30S.

FOR EARLY NEXT WEEK...UPPER LEVEL RIDGE WILL MOVE ACROSS THE REGION
MONDAY AND MONDAY NIGHT. THIS WILL BRINGING DRIER CONDITIONS TO THE
AREA. STILL A SLIGHT CHANCE FOR SHOWERS OVER THE MOUNTAINS...
OTHERWISE DRY CONDITIONS WILL PREVAIL. IT WILL BE COOL MONDAY BEHIND
THE EXITING LOW WITH HIGHS IN THE 50S TO LOWER 60S ACROSS NORTHEAST
COLORADO.

ON TUESDAY...FLOW ALOFT WILL BECOME SOUTHWESTERLY AS AN UPPER LEVEL
LOW DIGS SOUTH ALONG THE CALIFORNIA COAST. TEMPERATURES WILL WARM
INTO THE 60S TUESDAY UNDER THE SOUTHWESTERLY. MAY BE ENOUGH MOISTURE
FOR ISOLATED THUNDERSTORMS ACROSS THE AREA.

THE LOW WILL WEAKEN AND LIFT NORTHEAST ACROSS THE INTERMOUNTAIN WEST
ON WEDNESDAY. AS THE TROUGH AXIS MOVES ACROSS THE REGION...EXPECT IT
TO PRODUCE SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS. WILL
BUMP POPS UP INTO THE SCATTERED RANGE FOR THIS. TEMPERATURES WILL
ALSO WARM AS A SOUTH TO SOUTHWEST FLOW PREVAILS.

FOR THURSDAY AND FRIDAY...ANOTHER UPPER LEVEL LOW MOVES OVER
CALIFORNIA. THIS WILL KEEP A SOUTHWEST FLOW ALOFT ACROSS THE CENTRAL
ROCKIES. THERE IS A SHORT WAVE RIDGE FOLLOWING WEDNESDAY'S SYSTEM.
WILL BE TRICKY TO TIME THIS...BUT THERE SHOULD BE A WINDOW WHERE IT
WILL BE DRY ACROSS THE AREA. ONCE THIS RIDGE SHIFTS EAST OF THE
AREA. EXPECTED SCATTERED/ISOLATED SHOWERS AND THUNDERSTORMS TO
RETURN TO THE REGION. WILL GO WITH ISOLATED TO SCATTERED POPS FOR
THURSDAY AND FRIDAY...WITH THE LOWER POPS ON THURSDAY WHEN THIS
RIDGE MAY MOVE ACROSS THE AREA. TEMPERATURES WILL REMAIN COOL WITH
HIGHS IN THE 60S...SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z SATURDAY EVENING)
ISSUED AT 927 PM MDT FRI MAY 8 2015

RAIN SHOWERS EXPECTED FOR MUCH OF THE NIGHT WITH MVFR CONDITIONS
AS CONTINUED MOISTURE STREAMS IN FROM THE SOUTH. MODERATE
SOUTHEAST WINDS AT KDEN BUT MORE WEST AND NORTHWEST OVER APA/BJC
WITH CONVERGENCE BOUDARY STRETCHING NORTH TO SOUTH ALONG
INTERSTATE 25.

&&

.HYDROLOGY...
ISSUED AT 927 PM MDT FRI MAY 8 2015

HAVE JUST ISSUED AN AREAL FLOODING WARNING THROUGH MID MORNING
SATURDAY FOR PORTIONS OF LARIMER....WESTERN WELD...BOULDER AND
BROOMFIELD COUNTIES WITH PERSISTENT RAINFALL FOR 1-1.5 INCHES
THAT HAVE ALREADY FALLEN IN THE PAST 12 HOURS. ALREADY GETTING
REPORTS OF FIELD FLOODING AND FLOODING PROBLEMS OVER BOULDER AND
ST VRAIN CREEKS. PERSISTENT RAINFALL TONIGHT WILL LIKELY RESULT
IN CREEKS TO CONTINUE TO RISE THROUGH SATURDAY AM. COULD SEE YET
ANOTHER INCH OF RAIN THROUGH THE NIGHT.

SOUTH PLATTE RIVER ALSO EXPECTED TO REACH FLOOD STATE NEAR KERSEY
BY SATURDAY EVENING AND WILL ISSUE A FLOOD WARNING FOR PORTIONS OF
THE SOUTH PLATTE IN THAT AREA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...

.AREAL FLOODING WARNING UNTIL 915 AM SATURDAY MORNING FOR
SOUTHEAST LARIMER...BOULDER..SOUTHWEST WELD...AND CENTRAL
BROOMFIELD COUNTIES.

.FLOOD WARNING ALONG THE SOUTH PLATTE RIVER FROM KERSEY TO BALZAC
FROM SATURDAY EVENING THROUGH TUESDAY NIGHT.

.WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ033-034.

&&

UPDATE...ENTREKIN
SHORT TERM...SZOKE
LONG TERM...MEIER
AVIATION...ENTREKIN
HYDROLOGY...ENTREKIN
Hazardous weather outlook, May 8, 11:14 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1114 AM MDT FRI MAY 8 2015

COZ030>051-091715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1114 AM MDT FRI MAY 8 2015

...WINTER STORM WATCH SATURDAY AFTERNOON THROUGH SATURDAY NIGHT IN
THE MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE WET AND COOL WEATHER PATTERN ACROSS COLORADO WILL CONTINUE
TODAY AND TONIGHT AS UPSLOPE WINDS AT LOW LEVELS COMBINE WITH
SOUTHWEST FLOW ALOFT TO PRODUCE PERIODS OF LIGHT TO MODERATE RAIN.
SOME THUNDERSTORMS MAY BE EMBEDDED WITHIN THE MORE WIDESPREAD RAIN
SHIELD...PRODUCING LOCALLY HEAVY RAINFALL AT TIMES. THERE IS ALSO
A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE EASTERN PORTIONS OF
THE PALMER DIVIDE. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A BRIEF
FUNNEL CLOUD OR SHORT-LIVED TORNADO WILL BE THE PRIMARY THREATS.
RIVERS AND STREAMS WILL BE RUNNING HIGH FROM THE RECENT DAYS OF
WET WEATHER AND WILL CONTINUE TO BE MONITORED CLOSELY.

THE SNOW LEVEL IN THE MOUNTAINS WILL BE AROUND 9000 FEET TODAY
LOWERING TO ABOUT 8500 FEET TONIGHT. AREAS ABOUT 9000 FEET COULD
SEEN 1 TO 3 INCHES OF SNOW WHILE UP TO 5 INCHES WILL BE POSSIBLE
IN AREAS ABOVE 10500 FEETE.  THE MOUNTAIN PASSES WILL MAINLY BE
WET BUT COULD HAVE BECOME SNOW AND SLUSH COVERED AT TIMES
ESPECIALLY DURING HEAVIER SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS SATURDAY INTO
SOUTHEAST COLORADO SATURDAY NIGHT AND THEN INTO NORTHWEST KANSAS
BY SUNDAY MORNING. THIS SYSTEM TRIGGER MORE SHOWERS AND
THUNDERSTORMS SATURDAY WITH HEAVY SNOW POSSIBLE IN THE MOUNTAINS
BY AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE ACROSS THE
PLAINS SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING.
HEAVY RAIN...LARGE HAIL AND ISOLATED TORNADOES ARE THE MAIN
THREATS WITH THE SEVERE STORMS.

BY SATURDAY NIGHT...COLDER TEMPERATURES WILL MOVE INTO NORTHEAST
COLORADO WHICH WILL ALLOW THE RAIN TO CHANGE TO SNOW. THERE IS A
CHANCE FOR A BAND OF HEAVY WET SNOW SOMEHWERE ALONG THE FRONT
RANGE AND ACROSS THE PLAINS INTO EARLY SUNDAY. TRAVEL IN THE
MOUNTAINS MAY BECOME DIFFICULT AT TIMES DUE TO SNOW COVERED
ROADS...ESPECIALLY SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

A DRYING TREND IS EXPECTED BY EARLY NEXT WEEK AS A FLAT UPPER
LEVEL RIDGE BUILDS OVER THE AREA. TEMPERATURES WILL ALSO
GRADUALLY RETURN TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 8, 10:50 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1050 PM MDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     FLOOD            WINDSOR                 40.49N 104.91W
05/08/2015                   WELD               CO   TRAINED SPOTTER

            WATER IS TWO TO FOUR FEET DEEP ON THE GOLF COURSE

0920 PM     FLOOD            LYONS                   40.22N 105.27W
05/08/2015                   BOULDER            CO   TRAINED SPOTTER

            A FEW LANDSLIDES ALONG THE SAINT VRAIN IN BOULDER COUNTY
            AS WELL AS MINOR FLOODING IN SEVERAL BUSINESSES SOUTH OF
            BOHN PARK IN LYONS.

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:24 PM MDTAreal Flood WarningBOUBoulder, Broomfield, Larimer, Weld12 hr
May 8, 10:02 PM MDTRiver Flood WarningBOUWeld5 days
May 8, 10:02 PM MDTRiver Flood WarningBOULogan, Morgan, Washington6 days
May 8, 11:19 PM MDTFlash Flood WarningBOUElbert3 hr
May 9, 3:26 AM MDTSevere Thunderstorm WarningBOULogan34 min
May 9, 4:49 AM MDTFlash Flood WarningBOULogan3 hr
May 9, 5:10 AM MDTFlash Flood WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more15 hr
May 9, 5:12 AM MDTAreal Flood AdvisoryBOUDouglas, Elbert3 hr
May 9, 5:15 AM MDTWinter Storm WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 14 more25 hr
May 9, 5:51 AM MDTAreal Flood AdvisoryBOUArapahoe3 hr
May 9, 6:53 AM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Elbert, Morgan, Weld3 hr
May 9, 7:51 AM MDTFlash Flood WarningBOUAdams, Arapahoe, Morgan3 hr
May 9, 8:25 AM MDTFlash Flood WarningBOUMorgan3 hr
May 9, 8:50 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more12 hr
May 9, 8:56 AM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
May 9, 9:09 AM MDTWinter Storm WatchBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 11 more4 hr
May 9, 9:21 AM MDTAreal Flood AdvisoryBOULogan3 hr
May 9, 10:52 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Elbert, Logan, Morgan, Washington and 1 more9 hr
May 9, 11:43 AM MDTAreal Flood AdvisoryBOUElbert, Lincoln3 hr
May 9, 12:23 PM MDTRiver Flood WarningBOUMorgan5 days
May 9, 12:23 PM MDTRiver Flood WarningBOUSedgwick8 days
May 9, 12:23 PM MDTRiver Flood WarningBOUWeld7 days
May 9, 12:34 PM MDTAreal Flood WarningBOUWeld9 hr
May 9, 1:07 PM MDTWinter Weather AdvisoryBOUPark, Phillips, Sedgwick20 hr
May 9, 4:10 PM MDTTornado WarningBOUElbert35 min
May 9, 4:17 PM MDTTornado WarningBOULincoln17 min
May 9, 4:37 PM MDTTornado WarningBOUElbert, Lincoln23 min
May 9, 4:41 PM MDTTornado WarningBOUElbert34 min
May 9, 5:36 PM MDTSpecial Weather StatementBOULincoln54 min

Nearby

Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.